Alert archive / Nebraska / Flash Flood Warnings in 2016
Flash Flood Warning 29, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 23, 2016, 11:58 PM CDT for Cass County, Lancaster County, Saunders County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2016, 11:58 PM CDT (04:58 UTC)
- Expired
- Aug 24, 2016, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, NE, Lancaster County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 36 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2165 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 15.4
The text
As transmitted.
901
WGUS53 KOAX 240458
FFWOAX
NEC025-109-155-240800-
/O.NEW.KOAX.FF.W.0029.160824T0458Z-160824T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1158 PM CDT TUE AUG 23 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CASS COUNTY IN SOUTHEASTERN NEBRASKA...
SOUTHEASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
NORTHEASTERN LANCASTER COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 300 AM CDT
* AT 1157 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN OF 1 TO 3 INCHES IN A SHORT TIME ACROSS THE WARNED
AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ASHLAND...LOUISVILLE...GREENWOOD...MURDOCK...SOUTH BEND...
MAHONEY STATE PARK...
PLATTE RIVER STATE PARK AND CAMP CAROL JOY HOLLING.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 415 AND
426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4106 9633 4103 9631 4102 9630 4101 9625
4099 9623 4100 9616 4090 9622 4089 9646
4107 9647
$$
ZAPOTOCNY2 follow-up statements
157
WGUS73 KOAX 240701
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
201 AM CDT WED AUG 24 2016
NEC025-109-155-240800-
/O.CON.KOAX.FF.W.0029.000000T0000Z-160824T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS NE-SAUNDERS NE-LANCASTER NE-
201 AM CDT WED AUG 24 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTHWESTERN CASS...SOUTHEASTERN SAUNDERS AND NORTHEASTERN LANCASTER
COUNTIES...
AT 159 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS PARTS OF THE WARNED AREA. FLASH FLOODING WILL
REMAIN POSSIBLE THROUGH 300 AM CDT. DOPPLER RADAR RAINFALL ESTIMATES
WERE FROM TWO TO FIVE INCHES UP TO 2 AM CDT.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
ASHLAND...LOUISVILLE...GREENWOOD...MURDOCK...SOUTH BEND...
MAHONEY STATE PARK...
PLATTE RIVER STATE PARK AND CAMP CAROL JOY HOLLING.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 415 AND
426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4106 9633 4103 9631 4102 9630 4101 9625
4099 9623 4100 9616 4090 9622 4089 9646
4107 9647
$$
MILLER159
WGUS73 KOAX 240753
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
253 AM CDT WED AUG 24 2016
NEC025-109-155-240802-
/O.EXP.KOAX.FF.W.0029.000000T0000Z-160824T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS NE-SAUNDERS NE-LANCASTER NE-
253 AM CDT WED AUG 24 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CASS...SOUTHEASTERN
SAUNDERS AND NORTHEASTERN LANCASTER COUNTIES WILL EXPIRE AT 300 AM
CDT...
THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED. FLASH FLOODING
IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.
LAT...LON 4106 9633 4103 9631 4102 9630 4101 9625
4099 9623 4100 9616 4090 9622 4089 9646
4107 9647
$$
MILLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 11:44 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 23, 11:44 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1144 PM CDT TUE AUG 23 2016 .SHORT TERM...(tonight through Friday) Issued at 345 PM CDT TUE AUG 23 2016 Question whether thunderstorms will redevelop late this afternoon/evening is initial concern...followed by pcpn chances in the rest of the near term periods. Anticipated severe weather threat not looking all that good at the moment. Recent sfc obs reveal little in the way depicting a warm front upon which the last several runs of the RAP13 has been advertising convection would erupt. Current 88D mosaic is showing isolated cells over nern KS and well as a few within our IA CWA...but it appears now the threat for scattered TSRA development within the CWA has diminished significantly with focus for convection more to the north associated with potent vort max lifting into srn MN. However...trend over the last hour has been CU field organizing along with cluster of cells invof the srn CWA. Will therefore focus evening POPs south...then the rest of tonight carry token 20s tonight with focus mainly over the ern CWA. In regards to pcpn activity Wednesday afternoon/night...a cold front dropping through the CWA will slow and become near stationary in the vicinity of the srn CWA. Environment will be moisture rich during this time...and with prolonged mid layer ageostrophic lift generous rainfall accumulations could be realized along and south of I-80 by events end early Thursday morning. .LONG TERM...(Friday night through Tuesday) Issued at 345 PM CDT TUE AUG 23 2016 Pcpn chances are pretty much in place through the majority of the extended periods. Beginning Friday night a lifting warm front in conjunction with llvl jet/strong theta-E advection is progged to induce TSRA over the CWA. Passing vort max helps displace best moisture/forcing just a bit to the east then on Saturday. Thereafter...confidence pertaining to pcpn chance is low at best. Therefore will maintain token POPs the remainder of the fcst pd. && .AVIATION...(06Z TAFS for KOFK...KLNK and KOMA.) Issued at 1140 PM CDT TUE AUG 23 2016 Lingering storms around KOMA and KLNK with MVFR cigs and vsby through 08z then becoming VFR as cold front pushes into the area through 12z. Front just past KOFK at 06z but weak push with light north to northwest winds behind the front. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...DEE LONG TERM...DEE AVIATION...Fobert
Hazardous weather outlook, Aug 23, 4:46 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 446 PM CDT TUE AUG 23 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241200- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 446 PM CDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THROUGH 10 PM. ANY SEVERE WEATHER IS EXPECTED TO BE ISOLATED IN NATURE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY SLOW MOVING THUNDERSTORM. THERE WILL BE A SLIGHT RISK FOR SEVERE STORMS AGAIN ON WEDNESDAY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS A COLD FRONT STALLS ACROSS NORTHERN MISSOURI INTO NORTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORM CHANCES RETURN FRIDAY INTO MONDAY WITH A GOOD CHANCE FOR STORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TONIGHT. FOBERT
In the hours before
Special weather statement, Aug 23, 10:34 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1034 PM CDT TUE AUG 23 2016 NEZ043-044-050-051-240400- DODGE NE-COLFAX NE-BUTLER NE-SAUNDERS NE- 1034 PM CDT TUE AUG 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUTLER... SOUTHWESTERN DODGE...SOUTHEASTERN COLFAX AND NORTHWESTERN SAUNDERS COUNTIES UNTIL 1100 PM CDT... AT 1034 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SCHUYLER...OR 20 MILES EAST OF COLUMBUS...MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCHUYLER...NORTH BEND...MORSE BLUFF...BRUNO...ROGERS...LINWOOD... ABIE AND 7 MILES NORTH OF NORTH BEND. THIS INCLUDES HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 396 AND 414. LAT...LON 4143 9714 4163 9690 4157 9663 4124 9691 TIME...MOT...LOC 0334Z 342DEG 19KT 4141 9697 DEWALD
Local storm report, Aug 23, 10:37 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1037 PM CDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 5 NNW COUNCIL BLUFFS 41.30N 95.90W
08/23/2016 M65.00 MPH DOUGLAS NE ASOS
&&
VDEWALDLocal storm report, Aug 23, 10:38 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1038 PM CDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND GST 3 NNW COUNCIL BLUFFS 41.27N 95.88W
08/23/2016 M73 MPH POTTAWATTAMIE IA TRAINED SPOTTER
4 INCH DIAMETER TREES BLOWN DOWN.
&&
VDEWALDLocal storm report, Aug 23, 10:48 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1048 PM CDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM FLOOD 2 E OMAHA 41.26N 95.98W
08/23/2016 DOUGLAS NE BROADCAST MEDIA
WATER OVER ROADWAY AT SADDLECREEK AND DAVENPORT.
&&
VDEWALDSpecial weather statement, Aug 23, 11:08 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1108 PM CDT TUE AUG 23 2016
IAZ069-079-080-090-091-NEZ051-053-066>068-240500-
FREMONT IA-PAGE IA-MILLS IA-POTTAWATTAMIE IA-MONTGOMERY IA-CASS NE-
LANCASTER NE-OTOE NE-SAUNDERS NE-SARPY NE-
1108 PM CDT TUE AUG 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...FREMONT...
NORTHWESTERN PAGE...MILLS...SOUTH CENTRAL POTTAWATTAMIE...CASS...
SOUTHERN SARPY...SOUTHEASTERN SAUNDERS...NORTHERN OTOE AND CENTRAL
LANCASTER COUNTIES UNTIL MIDNIGHT CDT...
AT 1107 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 4 MILES NORTH OF RED OAK TO 7 MILES EAST
OF UNION TO 5 MILES NORTH OF HICKMAN. MOVEMENT WAS EAST SOUTHEAST AT
40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...BELLEVUE...NEBRASKA CITY...PLATTSMOUTH...RED OAK...
GLENWOOD...SHENANDOAH...WAVERLY...SYRACUSE...SPRINGFIELD...MALVERN...
SIDNEY...LOUISVILLE...WEEPING WATER...ESSEX...BENNET...STANTON...
ELMWOOD...GREENWOOD AND PALMYRA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 466 AND 504...AND NEAR
MILE MARKER 508.
HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 1 AND 42.
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 13 AND 37.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 51 AND 82.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 54 AND 71...AND NEAR
MILEMARKER 77.
INTERSTATE 29 BETWEEN MILE MARKERS 7 AND 42.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 395 AND 426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4115 9492 4066 9547 4066 9684 4087 9680
4117 9587
TIME...MOT...LOC 0407Z 291DEG 33KT 4108 9522 4085 9578 4071 9666
DEWALDLocal storm report, Aug 23, 11:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1130 PM CDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG FREMONT 41.44N 96.49W
08/23/2016 DODGE NE STORM CHASER
NUMEROUS LARGE TREES AND POWER LINES BLOWN DOWN.
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:05 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 40 min |
| Aug 23, 7:15 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 45 min |
| Aug 23, 7:30 PM CDT | Special Weather Statement | OAX | Burt | 45 min |
| Aug 23, 7:40 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 50 min |
| Aug 23, 7:50 PM CDT | Tornado Warning | OAX | Washington | 25 min |
| Aug 23, 8:00 PM CDT | Flash Flood Warning | OAX | Washington | 6 hr |
| Aug 23, 8:15 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 45 min |
| Aug 23, 8:21 PM CDT | Special Weather Statement | OAX | Dodge | 39 min |
| Aug 23, 8:30 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 21 min |
| Aug 23, 9:01 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 44 min |
| Aug 23, 9:12 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 33 min |
| Aug 23, 9:21 PM CDT | Flash Flood Warning | OAX | Burt, Dodge, Washington | 4 hr |
| Aug 23, 9:26 PM CDT | Special Weather Statement | OAX | Douglas | 49 min |
| Aug 23, 9:45 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy, Washington | 45 min |
| Aug 23, 9:51 PM CDT | Areal Flood Advisory | OAX | Douglas, Washington | 4 hr |
| Aug 23, 9:57 PM CDT | Special Weather Statement | OAX | Cuming | 33 min |
| Aug 23, 10:01 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Washington | 29 min |
| Aug 23, 10:34 PM CDT | Special Weather Statement | OAX | Colfax | 26 min |
| Aug 23, 10:54 PM CDT | Areal Flood Advisory | OAX | Douglas | 3 hr |
| Aug 23, 11:05 PM CDT | Areal Flood Advisory | OAX | Sarpy | 3 hr |
| Aug 23, 11:08 PM CDT | Special Weather Statement | OAX | Cass, Lancaster | 52 min |
| Aug 23, 11:23 PM CDT | Flash Flood Warning | OAX | Dodge, Douglas, Sarpy, Washington | 3 hr |
| Aug 24, 12:03 AM CDT | Special Weather Statement | OAX | Cass, Lancaster, Otoe | 42 min |
| Aug 24, 12:51 AM CDT | Special Weather Statement | OAX | Lancaster | 24 min |
| Aug 24, 2:45 AM CDT | Areal Flood Warning | OAX | Douglas | 6 hr |
| Aug 24, 4:00 AM CDT | Flash Flood Watch | OAX | Nemaha, Pawnee, Richardson | 16 hr |
| Aug 24, 4:37 PM CDT | Special Weather Statement | OAX | Gage | 23 min |
| Aug 24, 4:45 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 45 min |
| Aug 24, 5:29 PM CDT | Special Weather Statement | OAX | Johnson | 31 min |
| Aug 24, 5:45 PM CDT | Special Weather Statement | OAX | Nemaha | 30 min |
| Aug 24, 5:48 PM CDT | Special Weather Statement | OAX | Pawnee | 27 min |
| Aug 24, 6:09 PM CDT | Special Weather Statement | OAX | Nemaha | 36 min |
| Aug 24, 6:51 PM CDT | Special Weather Statement | OAX | Richardson | 9 min |
| Aug 24, 6:58 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 32 min |
Nearby
Flash Flood Warnings in Nebraska, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.